MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC*PE28131YB
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3b: gender: n/a a5: ethnicity: requested, not provided a6: race: requested, not provided d2a: common device name: catheter, intravascular, diagnostic & catheter, continuous flush d2b: procode: dqx & kra d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The history investigation was conducted.The production record and the shipping inspection record of the product with the product code/lot # involved found no anomalies.Past complaints files of the product with the involved product code & lot# have no other similar report from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The patient underwent a uterine artery embolization via femoral access.A catheter was inserted into the patient's hypogastric artery, and the 2.8fr x 130cm progreat microcatheter was used to select the artery.The original wire from the microcatheter was replaced with a.016 fathom wire.This assembly was threaded through the touhy included with the progreat and introduced into the patient.The fellow reported no issues in advancing the microcatheter through the touhy, and it did not appear to kink or catch during insertion.However, when the microcatheter was advanced over the wire into the body, the wire was observed protruding from the side rather than the end, suggesting a sidehole.Attempts to retract the microcatheter within the base catheter led to the separation of the progreat's tip, which did not retract with the microcatheter.The physician then removed the wire, microcatheter, and catheter together, and the progreat's tip was retrieved with them.A new microcatheter and wire were used to continue, and the procedure was completed successfully with the patient's condition remaining stable and no remnants of the damaged progreat left inside.Additional information was received on 22 aug 2024: the sample microcatheter was not contaminated with any substances, and no embolic material was delivered through the catheter.Additional information was received on 11 september 2024: the individual reported that the pre-loaded progreat wire was removed and replaced with a fathom wire in the microcatheter.The microcatheter was then passed through the touhy (progreat rhv included with the progreat) on the back table, although it is unclear if the wire led the way through the touhy/rhv.Subsequently, the progreat microcatheter, already equipped with the touhy/rhv and the wire, was taken to the catheter.The microcatheter and wire were inserted into the catheter, followed by advancing the touhy to connect to the catheter.It is uncertain whether the progreat or the wire was inserted first in this step.It was noted that the issue was first observed when the catheter was inserted into the patient.After inserting the system, the wire was removed to conduct an angiogram, and upon reinsertion into the microcatheter, it was noticed that the wire protruded from the side.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual sample was received for investigation.The actual catheter had been cut off.The actual sample upon receipt was a combination of a progreat catheter (actual sample) and a competitor's guidewire.The outer layer and inner layer of the actual sample had been cut off.No elongation was found in the outer layer and inner layer in the vicinity of cut section.The reinforcement coil had been exposed and elongated in the vicinity of the cut section.The catheter had been crushed in the vicinity of cut section at the rear end side.The outer layer and inner layer in the vicinity of the cut section had been roughened and abraded.It was inferred that some hard object came into strong contact with the involved section.The outer diameter of the catheter (normal section): it met the factory's specifications.No anomaly was found.The manufacturing record and the shipping inspection record of the product with the involved product code/lot#: no anomaly was found.The past complaint file of the product with the involved product code/lot#: no other similar report from other facilities was found.The following simulation test was performed.A factory-retained progerat was intentionally scratched, then the distal end of catheter was trapped.Subsequently, pulling force was applied to the catheter in that condition.As a result, the catheter was cut off at the scratched section.The appearance of the area in the vicinity of the cut section was confirmed.The following characteristics were found.The outer layer and inner layer were cut off.No elongation was found in the outer layer and inner layer.The reinforcement coil was exposed and elongated.These conditions were likely to be similar to those of the actual sample.Based on the investigation result, as a possible cause of occurrence, the following mechanism was inferred.Between the time of angiography and the time of reinsertion of the guidewire, the distal end of actual sample was trapped for some reason.In the state of some hard object came into contact with the involved section, causing a scratch.In the state of pulling force was applied to the actual sample, causing it to cut.For future use, warning found in the ifu of this product should be noted, as appropriate.[directions for use] .If any resistance is felt, do not remove the micro catheter system by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval.Ashitaka factory has been making efforts in maintaining the quality of the product by performing the following work and inspections.The product always flowed in the production process with a core wire inserted in the lumen to assure the catheter lumen.In the product assembling process, the outer diameter is inspected on 100% basis to confirm that there is no anomaly in the outer diameter of catheter.Before the product packaging process, a 100% visual inspection is performed to confirm that there is no anomaly such as cutting or deformation.

Brand Name
PROGREAT
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20215349
Report Number9681834-2024-00162
Device Sequence Number17942677
Product Code DQO
UDI-Device Identifier04987350771810
UDI-Public(01)04987350771810(17)250731(10)230804
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K033913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberMC*PE28131YB
Device Catalogue NumberMC*PE28131YB
Device Lot Number230804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight124 KG